Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Experiences with Psych Meds and Sinus problems?

Posted by oracle on August 20, 2002, at 22:43:10

In reply to Re: Experiences with Psych Meds and Sinus problems? oracle, posted by Rick on August 20, 2002, at 19:12:22

The GI pooh-pooh's the thought that GERD is causing the problem -- which is odd, because most specialists claim that the problem IS in their area of specialty. He wants me to wear some sort of gizmo in my esophagus for 24 hours and activate something-or-other every time I feel symptoms. This will apparently test whether there is acid present when I'm having problems (if it's a day like yesterday I guess I'll just tape the button down), thus allowing GERD to be ruled out (or in) as the culprit. I will say that when I first went to a GP complaining of a "perpetual cold" ten years ago (long before I took any psychotropics), he said "I'm sure it's GERD," and sure enough Prilosec (plus the now-discontinued-as-unsafe Propulsid) handily got rid of the problem. I wish it were that simple now.


I urge you to follow thru on this. GERD means ones vocal tract is being bathed in hydrocloric acid. The end result can be cancer, but much damage is done before one gets to this point.
Many do not notice it till there are major problems, singers tend to notice it quicker as they use their voice to its extreams more than most. It often presents with no other problems, no heart burn, ect.

A very common presentation is that a person w/o
vocal problems suffers from reflux for some time.
This causes the vocal folds (cords) to swell.
The folds should never touch each other when one phonates (sings or speaks) but with swelling they do. This is how nodes form, on the edges where the folds touch. The swelling and nodes cause the person to alter their vocal production to compensate for the loss of volume and range.
More force is used to speak; this is vocal abuse.

The cords will heal quite quickly if the reflux is treated but the speaker has now learned bad vocal habits. One needs to work with a speech
thearipist to relearn the correct way to speak.
Most people can fix these bad habits quite quickly.

Seems like you are being offered some tests that will for sure rule out reflux. I urge you to follow through with this. There is nothing more personal than ones voice.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:oracle thread:117132
URL: http://www.dr-bob.org/babble/20020814/msgs/117190.html